Alert archive / Texas / Frost Advisories in 2021

Frost Advisory 1, NWS Amarillo, TX

October 15, 202110 counties in Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this frost advisory at Oct 15, 2021, 2:29 PM CDT for 10 counties in Texas; Beaver County, Oklahoma. It took effect at Oct 16, 2021, 12:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2021, 2:29 PM CDT (19:29 UTC)
In effect from
Oct 16, 2021, 12:00 AM CDT
Expired
Oct 16, 2021, 9:00 AM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Armstrong County, TX, Carson County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WWUS74 KAMA 151929
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
229 PM CDT Fri Oct 15 2021

OKZ001-002-TXZ001>003-006-011-016-160330-
/O.UPG.KAMA.FZ.A.0003.211016T0300Z-211016T1400Z/
/O.NEW.KAMA.FZ.W.0003.211016T0500Z-211016T1400Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Oldham-Deaf Smith-
Including the cities of Spearman, Channing, Boise City, Dalhart,
Gruver, Bootleg, Romero, Conlen, Wildorado, Vega, Stratford, Boys
Ranch, Keyes, Hereford, Dawn, Ware, Hartley, and Guymon
229 PM CDT Fri Oct 15 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT 
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, 
  Dallam, Deaf Smith, Hansford, Hartley, Oldham and Sherman Counties.

* WHEN...From Midnight tonight to 9 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OKZ003-TXZ004-005-007>010-012-013-017-018-317-160330-
/O.NEW.KAMA.FR.Y.0001.211016T0500Z-211016T1400Z/
Beaver-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-Hemphill-
Potter-Carson-Randall-Armstrong-Palo Duro Canyon-
Including the cities of Lake Marvin, Borger, Claude, Glazier,
Umbarger, Lora, Four Way, Masterson, Codman, Goodnight, Amarillo,
Waka, Perryton, Buffalo Lake, Panhandle, Higgins, Canadian,
Miami, White Deer, Booker, Wolf Creek Park, Palo Duro Canyon
State Park, Pantex, Bushland, Forgan, Wayside, Skellytown, Dumas,
Canyon, Follett, Beaver, Washburn, and Farnsworth
229 PM CDT Fri Oct 15 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT 
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of the Panhandle of Oklahoma. portions of the 
  Panhandle of Texas.

* WHEN...From Midnight tonight to 9 AM CDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Schneider
3 follow-up statements
575 
WWUS74 KAMA 160350
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1050 PM CDT Fri Oct 15 2021

OKZ001-002-TXZ001>003-006-011-016-161200-
/O.CON.KAMA.FZ.W.0003.211016T0500Z-211016T1400Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Oldham-Deaf Smith-
Including the cities of Spearman, Channing, Boise City, Dalhart,
Gruver, Bootleg, Romero, Conlen, Wildorado, Vega, Stratford, Boys
Ranch, Keyes, Hereford, Dawn, Ware, Hartley, and Guymon
1050 PM CDT Fri Oct 15 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, 
  Dallam, Deaf Smith, Hansford, Hartley, Oldham and Sherman Counties.

* WHEN...Until 9 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OKZ003-TXZ004-005-007>010-012-013-017-018-317-161200-
/O.CON.KAMA.FR.Y.0001.211016T0500Z-211016T1400Z/
Beaver-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-Hemphill-
Potter-Carson-Randall-Armstrong-Palo Duro Canyon-
Including the cities of Lake Marvin, Borger, Claude, Glazier,
Umbarger, Lora, Four Way, Masterson, Codman, Goodnight, Amarillo,
Waka, Perryton, Buffalo Lake, Panhandle, Higgins, Canadian,
Miami, White Deer, Booker, Wolf Creek Park, Palo Duro Canyon
State Park, Pantex, Bushland, Forgan, Wayside, Skellytown, Dumas,
Canyon, Follett, Beaver, Washburn, and Farnsworth
1050 PM CDT Fri Oct 15 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of the Panhandle of Oklahoma. portions of the 
  Panhandle of Texas.

* WHEN...Until 9 AM CDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Beat
344 
WWUS74 KAMA 161024
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
524 AM CDT Sat Oct 16 2021

OKZ001-002-TXZ001>003-006-011-016-161400-
/O.CON.KAMA.FZ.W.0003.000000T0000Z-211016T1400Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Oldham-Deaf Smith-
Including the cities of Spearman, Channing, Boise City, Dalhart,
Gruver, Bootleg, Romero, Conlen, Wildorado, Vega, Stratford, Boys
Ranch, Keyes, Hereford, Dawn, Ware, Hartley, and Guymon
524 AM CDT Sat Oct 16 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31.

* WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, 
  Dallam, Deaf Smith, Hansford, Hartley, Oldham and Sherman Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OKZ003-TXZ004-005-007>010-012-013-017-018-317-161400-
/O.CON.KAMA.FR.Y.0001.000000T0000Z-211016T1400Z/
Beaver-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-Hemphill-
Potter-Carson-Randall-Armstrong-Palo Duro Canyon-
Including the cities of Lake Marvin, Borger, Claude, Glazier,
Umbarger, Lora, Four Way, Masterson, Codman, Goodnight, Amarillo,
Waka, Perryton, Buffalo Lake, Panhandle, Higgins, Canadian,
Miami, White Deer, Booker, Wolf Creek Park, Palo Duro Canyon
State Park, Pantex, Bushland, Forgan, Wayside, Skellytown, Dumas,
Canyon, Follett, Beaver, Washburn, and Farnsworth
524 AM CDT Sat Oct 16 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of the Panhandle of Oklahoma. portions of the 
  Panhandle of Texas.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TLH
853 
WWUS74 KAMA 161349
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
849 AM CDT Sat Oct 16 2021

OKZ001-002-TXZ001>003-006-011-016-161500-
/O.EXP.KAMA.FZ.W.0003.000000T0000Z-211016T1400Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Oldham-Deaf Smith-
Including the cities of Spearman, Channing, Boise City, Dalhart,
Gruver, Bootleg, Romero, Conlen, Wildorado, Vega, Stratford, Boys
Ranch, Keyes, Hereford, Dawn, Ware, Hartley, and Guymon
849 AM CDT Sat Oct 16 2021

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed up above freezing in the warning area, so 
the freeze warning will be allowed to expire.

$$

OKZ003-TXZ004-005-007>010-012-013-017-018-317-161500-
/O.EXP.KAMA.FR.Y.0001.000000T0000Z-211016T1400Z/
Beaver-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-Hemphill-
Potter-Carson-Randall-Armstrong-Palo Duro Canyon-
Including the cities of Lake Marvin, Borger, Claude, Glazier,
Umbarger, Lora, Four Way, Masterson, Codman, Goodnight, Amarillo,
Waka, Perryton, Buffalo Lake, Panhandle, Higgins, Canadian,
Miami, White Deer, Booker, Wolf Creek Park, Palo Duro Canyon
State Park, Pantex, Bushland, Forgan, Wayside, Skellytown, Dumas,
Canyon, Follett, Beaver, Washburn, and Farnsworth
849 AM CDT Sat Oct 16 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed up to a point where frost is no longer a 
concern, so the frost advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 15, 12:17 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Oct 15, 12:17 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1217 PM CDT Fri Oct 15 2021

.AVIATION...
18Z TAF Cycle

VFR conditions will prevail at all three TAF sites through 18Z
Saturday. North winds 10 to 20 knots with some gusts near 25 knots
will diminish around 23Z today and 01Z Saturday to 5 to 10 knots
or less at all three TAF sites.

Schneider

&&

.PREV DISCUSSION... /Issued 612 AM CDT Fri Oct 15 2021/

AVIATION...
VFR conditions are expected through the 12Z TAF period. Winds will
be northerly around 10 to 15 kts with maybe periods of 20 kts.
Looking at mostly clear skies through the period as well.

36

PREV DISCUSSION... /Issued 323 AM CDT Fri Oct 15 2021/

SHORT TERM...Today through Tomorrow Night...

Currently the base of a high amplitude upper level trough is
at the western doorstep of the FA in New Mexico. This trough will
continue to traverse the FA through the day today. Precipitation
will be practically not existent as moisture supply is lacking
with this system. Temperatures will be about 10 degrees below
normal today behind a cold front. Winds won't be too strong but
still a bit breezy with potentially 20 mph winds out of the north
as a surface high approaches from the northern plains.

Overnight, winds will die off becoming 5 to 10 mph. With clear
skies and low dewpoints in the west and northwest FA,
temperatures could very well drop below freezing for the first
time this year. This may all depend on if the winds can die down
to 5 mph or less. Also, areas like Texline and Dalhart could
possibly see some westerly winds on the backside of the surface
high. Westerly winds are downsloping, which may help with
temperatures falling. A freeze watch is still in effect for the
far western and northwest combined Panhandles for Saturday
morning.

By Saturday morning the upper level trough will be well off to the
east with upper level ridging building into the area. Clear skies
and surface winds returning to the southwest will help daytime
highs reach near normal in the lower 70s across the area.

36

LONG TERM...Sunday through Thursday...

Ridging will continue over the Panhandles Sunday with light
westerly winds aloft and surface winds out of the southwest with
clear skies and a rebound of temperatures into the 70s across the
forecast area. Heading into early next week the pattern aloft
begins to shift with southwesterly winds returning as an upper low
swings into the Mountain West. Temperatures will be the warmest
Monday with continued southwest surface winds and highs in the
upper 70s to lower 80s. Models have this system swinging across
Wyoming Tuesday as a surface low forms off the Rockies and brings
a cold front through the Panhandles Tuesday night into early
Wednesday morning. Highs Tuesday will still warm into the 70s and
lower 80s with warmer temperatures in the southeast Panhandles.
The cold air with this front is not as strong and low temperatures
get into the upper 30s, but stay above freezing. All models have
the best moisture remaining to the north with no precipitation
expected at this time.

Heading into Wednesday surface winds will be out of the north
following the frontal passage with highs in the upper 60s to mid
70s. Model solutions begin to diverge by the end of the extended
forecast, but overall consensus is northwesterly flow aloft with
slowly warming temperatures back into the 70s across the
Panhandles. Additional details for potential disturbances and
changes in the pattern will continue to be monitored.

Rutt

&&

.AMA Watches/Warnings/Advisories...
TX...Freeze Watch from 10 PM CDT this evening through Saturday
     morning for the following zones: Dallam...Deaf Smith...
     Hansford...Hartley...Oldham...Sherman.

OK...Freeze Watch from 10 PM CDT this evening through Saturday
     morning for the following zones: Cimarron...Texas.

&&

11/77
Hazardous weather outlook, Oct 15, 3:20 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
320 AM CDT Fri Oct 15 2021

OKZ001>003-TXZ001>020-317-152100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
320 AM CDT Fri Oct 15 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

A Freeze Watch is in effect for late tonight into Saturday
morning due to temperatures dropping to around 30 degrees across
the Oklahoma Panhandle and northwest and western Texas Panhandle.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:29 PM CDTFreeze WarningAMADallam, Deaf Smith, Hansford, Hartley, Oldham, Sherman19 hr

Nearby

Frost Advisories in Texas, 2021Frost Advisories in Oklahoma, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.